About a month ago I thought a mystery had been solved regarding my body tremors. (See: Mystery solved.) In a nutshell, the tremors were due to my increase in taking the anti-epileptic medication Depakote. I was advised on a new way to take the medication and I was relieved to have a solution.
Two and a half weeks after I began taking the medication in a new way I was still experiencing tremors, so Super Awesome Nurse put me on an “extended release” version of the drug. What is cool about this medication is that you only have to take it once a day (in the morning) and it slowly releases in your body over 24 hours. The idea is that you should maintain a consistent level of Depakote in your blood, thus decreasing bursts of tremors (the side effect).
All of this is great if the tremors go away, but I have been on the new drug for a week and I still have tremors–and they are weird. It almost feels like I’ve had way too much caffeine and I am shaking with excitement, but I am not excited, nor do I have extra energy. If anything, I have been cloudy headed and exhausted from changes in seizure medication, 17 months of chemo under my belt, and working like a normal person.